doctor has me on Methadone, flexeril, neurontin, and Klonipin. I take the methadone three times a day 10 mgs each time. It seemed to help alot at the time I started it but as time goes by it seems as if the pain is getting worse. Can you take methadone more than 3 times a day.
I have severe back leg, and hip pain along with alot of pain in my shoulder and top of my back. My?
- 27 Jun 2010 by firstname.lastname@example.org
- 16 February 2012
- flexeril, neurontin, anxiety, insomnia, muscle spasm, pain, fibromyalgia, hot flashes, sciatica, methadone
Added 27 Jun 2010:
My doctor has told me that I need to find a good pain doctor or pain specialist clinic. I would like to know the name of some good pain facilities in the vacinity of LaGrange,Newnan, Columbus, Ga. area, if anyobne knows of any please answer.!!!!!!!!
Well sounds like your doctor doesnt want to help you find these specialists you need. I would go ahead and dust off and crack open that phone book and look up pain management doctors. As a regular physician it suprises me that he gives you even those medicines they are usually too scared to if they are not specialists like PM doctors. I dont know about the methadone though how many mg's are you taking cause it does sound like to much but it might not be for you though depending on your weight and tolerance to opiates also how many mg's are in the methadone?
im not sure if you can take more than 3 a day but that is definitely something i would want my doctor to answer just to be safe. i have the same exact problems as you listed. really bad lower back pain, unbareable leg pain in both legs and now it has traveled up my back, burning and tingling pain in the top of my back in between my shoulder blades and now into my right shoulder. i tried flexeril, neurontin, klonipins, cymbalta, lyrica, mobic and about 10 other things and nothing has worked. all i take now is perect 10 mg about 6 to 7 a day. i've always had a high tolorence to any medication and sometimes the pain is so bad i take 2 at a time just to get it somewhat under control just so i can function. do you know what has caused your pain? have you been diagnosed with something? im asking because i've seen about 15 different doctors in the past 2 years and no one seems to know whats wrong with me.
It sounds to me like you are tolerant of the dose you are on. It would need to be increased, & yes your doctor is right. You need a Pain Management doctor. You can google or Bing or whatever search engine you use, Type in Pain Management Clinics. When you find that, they will ask for your zip code or address to find one near you. Many require a referral from your doctor. I am surprised he did not give you a referral in the first place since it was his idea. A warning tho' once you start increasing the methadone you will have to keep increasing it. I was on it for pain management for almost 10 years because they thought the narcotic type of pain meds were causing me to have liver problems. There are new studies out today that say different.
They had me on 150mg, of methadone by then, & I wanted off of it because all I wanted to do was sleep! Driving was a no no because I would catch myself dozing at red lights & had people honking at me to get moving. So be very careful with this drug. There are lots of meds that treat pain that are not related to narrcotics or methadone. Maybe a pain maangement doctor can help you out with this, along with your low dose of methadone. Good luck to you & welcome to the site...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 May 2013 • 12 answers
Updated 19 Jan 2012 • 5 answers
Updated 2 Mar 2014 • 3 answers
Updated 21 Apr 2018 • 4 answers
Updated 1 Aug 2014 • 7 answers